Correspondence between one- and two-equation models for solute transport in two-region heterogeneous porous media Public Deposited

http://ir.library.oregonstate.edu/concern/defaults/4b29b6627

This is the author's peer-reviewed final manuscript, as accepted by the publisher. The published article is copyrighted by Springer and can be found at:  http://link.springer.com/journal/11242.

Descriptions

Attribute NameValues
Creator
Abstract or Summary
  • Abstract In this work, we study the transient behavior of homogenized models for solute transport in two-region porous media. We focus on the following three models: (1) a time nonlocal, two-equation model (2eq-nlt). This model does not rely on time constraints and, therefore, is particularly useful in the short-time regime, when the time scale of interest (t) is smaller than the characteristic time (τ₁) for the relaxation of the effective macroscale parameters (i.e., when t ≤ τ₁); (2) a time local, two-equation model (2eq). This model can be adopted when (t) is significantly larger than (τ₁) (i.e., when t ≫ τ₁); and (3) a one-equation, time-asymptotic formulation (1eq∞). This model can be adopted when (t) is significantly larger than the time scale (τ₂) associated with exchange processes between the two regions (i.e., when t ≫ τ₂). In order to obtain insight into this transient behavior, we combine a theoretical approach based on the analysis of spatial moments with numerical and analytical results in several simple cases. The main result of this paper is to show that there is only a weak asymptotic convergence of the solution of (2eq) towards the solution of (1eq∞) in terms of standardized moments but, interestingly, not in terms of centered moments. The physical interpretation of this result is that deviations from the Fickian situation persist in the limit of long times but that the spreading of the solute is eventually dominating these higher order effects.
Resource Type
DOI
Date Available
Date Issued
Citation
  • Davit, Y., Wood, B. D., Debenest, G., & Quintard, M. (2012). Correspondence between one- and two-equation models for solute transport in two-region heterogeneous porous media. Transport in Porous Media, 95(1), 213-238. doi: 10.1007/s11242-012-0040-y
Series
Keyword
Rights Statement
Funding Statement (additional comments about funding)
Publisher
Peer Reviewed
Language
Replaces
Additional Information
  • description.provenance : Submitted by Deanne Bruner (deanne.bruner@oregonstate.edu) on 2013-03-25T17:45:43Z No. of bitstreams: 1 WoodBrianChemicalBiologicalEnvironmentalEngineeringCorrespondenceBetweenOne.pdf: 1340847 bytes, checksum: 65fedfb8fe21b9a9801220966923f7dd (MD5)
  • description.provenance : Approved for entry into archive by Deanne Bruner(deanne.bruner@oregonstate.edu) on 2013-03-25T18:55:18Z (GMT) No. of bitstreams: 1 WoodBrianChemicalBiologicalEnvironmentalEngineeringCorrespondenceBetweenOne.pdf: 1340847 bytes, checksum: 65fedfb8fe21b9a9801220966923f7dd (MD5)
  • description.provenance : Made available in DSpace on 2013-03-25T18:55:18Z (GMT). No. of bitstreams: 1 WoodBrianChemicalBiologicalEnvironmentalEngineeringCorrespondenceBetweenOne.pdf: 1340847 bytes, checksum: 65fedfb8fe21b9a9801220966923f7dd (MD5) Previous issue date: 2012-10

Relationships

In Administrative Set:
Last modified: 07/08/2017

Downloadable Content

Download PDF
Citations:

EndNote | Zotero | Mendeley

Items